# SDR 96ZZZX2538

- Difficulty date: March 19, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N122NH
- Make and model: Bell 206L
- Aircraft serial: 45101
- Engine: Allsn 250C20B
- System (JASC): 7250 · Turbine Section
- Part: Engine Assy
- Part number: 6887190
- Condition: Making Metal
- Location: Nr 8 Bearing
- Part time: 10,432 hours
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT NOTED A HIGH PITCH WHINE EMANATING FROM THE ENGINE AREA.  A VISUAL INSPECTION WAS PERFORMED OF THE ENGINE AND DRIVE TRAIN AREAS.  NO DEFECTS NOTED.  THE ENGINE CHIP PLUGS WERE INSPECTED.  NO METAL NOTED.  APPROX 1.50 HRS AFTER INSPECTION, ENGINE CHIP LIGHT ILLUMINATED WHILE PILOT WAS ON FINAL APPROACH.  UPON SHUT DOWN, MECHANIC INSPECTED ENGINE CHIP PLUGS AND FOUND MODERATE AMOUNTS OF METAL ON UPPER PLUG.  ENGINE ASSY REMOVED FOR REPAIR.  UPON TEAR DOWN INSPECTION, NO BINDING NOTED IN THE TURBINE ASSY.  NR 8 BEARING COVER REMOVED AND SHEAR PIN WHICH RETAINS THE RETAINER PLATE WAS FOUND LYING IN THE PLATE.  NOTED THE NUT RETAINING THE TIE-BOLT HAD LOST TORQUE.
